Alert archive / Ohio / Coastal Flood Statements in 2007
Coastal Flood Statement 4, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Sep 15, 2007, 3:51 AM EDT for 7 counties in Ohio; Erie County, Pennsylvania. It took effect at Sep 15, 2007, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2007, 3:51 AM EDT (07:51 UTC)
- In effect from
- Sep 15, 2007, 8:00 AM EDT
- Expired
- Sep 15, 2007, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Erie County, PA
The radar
The Cleveland radar (KCLE), 27 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 150751 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 AM EDT SAT SEP 15 2007 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ003-007-009>012-089-PAZ001-151600- /O.NEW.KCLE.CF.S.0004.070915T1200Z-070916T0000Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 351 AM EDT SAT SEP 15 2007 ...HIGH RISK OF RIP CURRENTS FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... NORTHWEST WINDS UP TO 30 MPH COMBINED WITH WAVES OF 7 TO 10 FEET WILL RESULT IN A HIGH RISK OF RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE WATER. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$ OUDEMAN
1 follow-up statement
000 WHUS41 KCLE 151413 CFWCLE LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1013 AM EDT SAT SEP 15 2007 ...HIGH RISK OF RIP CURRENTS TODAY ALONG THE SHORELINE OF LAKE ERIE... OHZ003-007-009>012-089-PAZ001-152215- /O.CON.KCLE.CF.S.0004.000000T0000Z-070916T0000Z/ LUCAS-OTTAWA-ERIE OH-LORAIN-CUYAHOGA-LAKE-ASHTABULA LAKESHORE- NORTHERN ERIE- 1013 AM EDT SAT SEP 15 2007 ...HIGH RISK OF RIP CURRENTS UNTIL 8 PM EDT THIS EVENING... NORTHWEST WINDS 15 TO 25 MPH COMBINED WITH WAVES OF 5 TO 8 FEET WILL RESULT IN A HIGH RISK OF RIP CURRENTS TODAY. A HIGH RISK OF RIP CURRENTS MEANS THAT RIP CURRENTS WILL BE DANGEROUS TO ANYONE ENTERING THE WATER. HEED THE ADVICE OF LIFEGUARDS AND LOCAL OFFICIALS. PAY ATTENTION TO POSTED SIGNS AND FLAGS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Sep 15, 3:13 AM EDT, 38 minutes earlier.
Area forecast discussion, Sep 15, 3:13 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
313 AM EDT SAT SEP 15 2007
.SYNOPSIS...COOL CANADIAN HIGH PRESSURE...CENTERED OVER IOWA WILL
MOVE ACROSS THE OHIO VALLEY TODAY AND TONIGHT. THE HIGH WILL MOVE
EAST OF THE REGION DURING THE DAY ON SUNDAY. THE HIGH WILL
CONTINUE TO INFLUENCE THE WEATHER ACROSS THE REGION THROUGH THE
MIDDLE OF NEXT WEEK. AFTER A CHILLY WEEKEND...TEMPERATURES WILL
SLOWLY MODERATE NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
MODELS RATHER SIMILAR THROUGH THE NEAR TERM AND BEYOND. WITH
MARKEDLY COOLER AIR ACROSS THE REGION LAKE INFLUENCES WILL BECOME
MORE SIGNIFICANT THROUGH THE WEEKEND. BIG PROBLEM FOR TODAY IS THE
ABOUNT OF CLOUDINESS TO EXPECT OFF THE LAKE. DESPITE DRY AIR ALOFT
BUFKIT FORECAST SOUNDINGS SHOW SOME MODEL DRIVEN LOW LEVEL CAPE
REACHING ACROSS NORTHEAST OHIO AND NORTHWEST PA FOR THE AFTERNOON.
IN ADDITION LAKE INDUCED CAPE VALUES REACH BETWEEN 600 AND 800
J/KG. ACROSS NORTHWEST OHIO WHERE WINDS DO NOT ORRIGINATE OFF THE
LAKE EXPECT LOW LEVEL INSTABILITY TO RESULT IN BKN TO SCT SKIES.
FURTHER EAST EXPECT MORE OF A SOLID BKN TO OVC DECK. BEST CHANCE
OF SHOWERS WILL LIKELY BE DOWN STREAM FROM BOTH LAKE ERIE AND
HURON...WHICH WOULD BE ACROSS ASHTABULA CRAWFORD AND ERIE
COUNTIES. TONIGHT EXPECT CLOUDS TO DISSIPATE EXCEPT POSSIBLY ALONG
THE LAKESHORE. GUIDANCE SHOWS FLOW WEAKENING TO NOTHING AS THE
HIGH DRIFTS ACROSS THE AREA...ENOUGH THAT A LAND BREEZE WILL
LIKELY DEVELOP. THIS WILL ISOLATE THE LAKE INFLUENCES AND ALLOW
CLOUDS TO DISSIPATE. WITH STRONG RADIATIONAL CONDITIONS SETTING UP
HAVE LEANED TOWARD THE COOLER MAV GUIDANCE. FOR NOW WILL CONTINUE
WITH THE MENTION OF PATCHY OR AREAS OF FROST IN THE WORDING.
WILL NOT GO WITH A HEADLINE AT THIS TIME. IF 12Z RUN IS A BIT
WARMER OR IF CLOUDS ARE SLOW TO DISSIPATE LOWS WILL BE WARMER.
ALSO STILL EARLY IN THE SEASON AND PLENTY OF HEAT REMAINS IN THE
GROUND. WILL LET THE DAY CREW HAVE ANOTHER LOOK.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
NO MAJOR CHANGES TO THE SHORT TERM FORECAST. SUNDAY THE STRONG SFC
HIGH STARTS OUT ACROSS THE REGION AND IS FORECAST TO MOVE EAST
DURING THE DAY. MODELS TRACK A SHORT WAVE ACROSS THE AREA DURIG
THE DAY. MOISTURE FROM THE CENTRAL PLAINS ALSO APPEARS TO BE
PHASING WITH THE SYSTEM ON THE NAM. GIVEN THE STRENGTH OF THE HIGH
HOWEVER WILL SIDE WITH THE DRIER GFS AND KEEP DRY. WITH THE HIGH
TO OUR EAST SUNDAY WILL BEGIN THE GRADUAL WARMUP WITH ALL AREAS
REACHING INTO THE 60S. SUNDAY NIGHT WILL BE ANOTHER GOOD
RADIATIONAL COOLING NIGHT AND WHILE TRADITIONALLY COOLER AREAD
COULD SEE PATCHY FROST MOST AREAS SHOULD HOLD IN THE 40S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
LONG TERM FORECAST STARTS ON COOL SIDE...BUT THEN WARMS UP
THROUGH THE PERIOD. GFS AND ECMWF ARE IN GOOD AGREEMENT IN SHOWING
THE UPPER TROF IN THE EAST EARLY IN PERIOD MOVING OFF WITH HIGH
PRES SLOWLY MOVING EAST THRU THE PERIOD...ALLOWING HEIGHTS TO
BUILD AND RETURN FLOW TO DEVELOP TUE AND WED. WEAKENING FRONT
ARRIVE LATE WEDNESDAY NIGHT/EARLY THURSDAY BUT QUICKLY PUSHES
NORTH WITH UPPER LEVEL RIDGE ANCHORED OVER THE EAST COAST. AT THIS
TIME MOISTURE LOOKS VERY LIMITED WITH THE FRONT AND UPPER RIDGE
KEEPS IT FROM COMPLETELY MOVING THROUGH. WILL ONLY CARRY SLGT CHC
POPS AT MOST LATE WED NIGHT/THURSDAY. TEMPS START OUT BELOW NORMAL
MONDAY MORNING BUT RISE TO ABOVE NORMAL BY TUE ESPECIALLY HIGH
TEMPS.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
AIR IS COLD ENOUGH FOR LAKE EFFECT CLOUDS AND SHOWERS LATER TNGT
INTO THE MORNING ALTHOUGH THE SURFACE HIGH PROGGED TO BUILD IN
QUICKLY TODAY. SOME OF THE LAKE CLOUDS ALREADY DEVELOPING OUT
OVER THE LAKE. THESE WILL CONTINUE AND FILL. WILL FORECAST MVFR
LAKE EFFECT CLOUDS ACROSS NE OH/NW PA THIS MORNING WITH SOME
SHOWERS AT ERI WITH VFR CEILINGS NW OH. CEILINGS IMPROVING TO VFR
AT ALL SITES SATURDAY AFTERNOON.
CLEARING SHOULD SPREAD FROM WEST TO EAST LATE SATURDAY
AFTRN/EVENING AS HIGH PRESSURE MOVES OVERHEAD. HIGH PRESSURE WILL
BECOME NEARLY STATIONARY ALONG EAST COAST EARLY NEXT WEEK AND AN
EXTENDED PERIOD OF VFR WEATHER EXPECTED INTO MID WEEK.
&&
.MARINE...
THE NW WINDS TO 30KTS HOLDING WELL THIS MORNING. AREA OBSERVATIONS
ACROSS THE LAKE GENERALLY HAVE 25 KT SUSTAINED. WILL CONTINUE THIS
FOR SEVERAL MORE HOURS BEFORE THE GRADUAL TREND DOWN INTO THIS
EVENING. AS A RESULT HAVE EXTENDED THE SMALL CRAFT ADV INTO THIS
EVENING. ITS POSSIBLE THAT WESTERN BASIN COULD GET CANCELED AS
EARLY AS LATER THIS AFTERNOON AND THIS WILL BE A DAY SHIFT
FORECAST DECISION. OTHERWISE WOULD NOT EXPECT WAVES TO DROP BELOW
THE CRITERIA OF 4 FOOT FOR THE EASTERN 2/3 UNTIL EVENING.
HIGH PRESSURE BUILDS IN TODAY...AND WILL BE OVERHEAD TONIGHT. THE
HIGH WILL MOVE TO THE EAST ON SUNDAY. EXPECT WINDS TO HAVE A
SOUTHERLY COMPONENT THROUGH LATE WEEKEND AND INTO THE MIDDLE OF
NEXT WEEK.
WILL KEEP MENTION OF CHANCE OF WATERSPOUTS FOR THIS MORNING AS
NOMOGRAM STILL SHOWING CONDITIONS REMAIN FAVORABLE. WILL KEEP A
WATCH ON THE SETUP FOR SUNDAY MORNING AS MODELS HINTING AT A LAND
BREEZE AND THEREFORE MIGHT HAVE ANOTHER MORNING WITH A WATERSPOUT
POSSIBILITY. OTHERWISE SYNOPTIC PATTERN SLOWS WITH UPPER RIDGING
BUILDING INTO THE OHIO VALLEY AND WEATHER LOOKS FAIR NEXT WEEK. &&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...RANDEL
AVIATION...OUDEMAN
MARINE...OUDEMANHazardous weather outlook, Sep 14, 5:21 AM EDT, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT FRI SEP 14 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 521 AM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TEMPERATURES SATURDAY NIGHT INTO SUNDAY MORNING WILL LIKELY REACH THE UPPER 30S IN MANY PLACES. A FEW MID 30S MAY BE POSSIBLE IN THE SHELTERED VALLEYS...WITH LOCAL AREAS OF FROST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-151100- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE- 521 AM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. WATERSPOUTS MAY BE POSSIBLE ON THE LAKE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WATERSPOUTS MAY BE POSSIBLE ON THE LAKE EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:56 PM EDT | Frost Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 21 more | 17 hr |
Nearby
Coastal Flood Statements in Ohio, 2007Coastal Flood Statements in Pennsylvania, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.